MAUDE Adverse Event Report: ICU MEDICAL DE MEXICO, S. DE R.L. DE C.V. SPINNING SPIROS® CLOSED MALE LUER, PURPLE CAP; SET, ADMINISTRATION, INTRAVASCULAR

ICU MEDICAL DE MEXICO, S. DE R.L. DE C.V. SPINNING SPIROS® CLOSED MALE LUER, PURPLE CAP; SET, ADMINISTRATION, INTRAVASCULAR
Catalog Number CH2000S-PC
Medical Device Problem Codes Fluid/Blood Leak (1250); Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/01/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
It is unknown if the device will be returned for evaluation; device history review is still pending.
 
Event or Problem Description
The event occurred on an unspecified date and involved a spinning spiros® closed male luer, purple cap where the customer reported that the device separated/disconnected from the line ¿ chemo (ganciclovir) leaks out of the giving set during patient use.The reporter mentioned that there was no visible damage observed on the set that caused the separation/disconnection.There was unprotected chemotherapy exposure to the patient, health care worker or other personnel.Spills are always cleaned as per local policy using a spill kit.Interventions relating to patient included changing lines and making a plan for lost chemotherapy.When asked if the set was replaced and therapy resumed without any problem, the customer responded that it depends on the chemotherapy and situation, and when possible, different lines are used however this was often not feasible due to loss of chemotherapy in the line itself so it had to be cleaned and reconnected which goes against recommended best practice for central line cares and infection prevention.There was patient involvement; harm was not reported as a consequence of this event.
 
Additional Manufacturer Narrative
No ch2000sc-pc product samples, videos or photographs were returned for investigation.The device history record was reviewed and there were no non conformances found that would have contributed to the reported complaint.A probable cause cannot be identified based on the information that has been provided.

Brand Name
SPINNING SPIROS® CLOSED MALE LUER, PURPLE CAP
Common Device Name
SET, ADMINISTRATION, INTRAVASCULAR
Manufacturer (Section D)
ICU MEDICAL DE MEXICO, S. DE R.L. DE C.V.
avenida cuarzo no. 250
ensenada, b.cfa. 22790
MX  22790
Manufacturer Contact
reed covert
600 n. field dr.
lake forest, IL 60045
2247062300
MDR Report Key20346517
Report Number9617594-2024-01366
Device Sequence Number7895692
Product Code FPA
UDI-Device Identifier00840619027568
UDI-Public(01)00840619027568(17)270201(10)5824001
Combination Product (Y/N)N
Initial Reporter CountryNZ
PMA/510(K) Number
K082806
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/13/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberCH2000S-PC
Device Lot Number5824001
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/02/2024
Supplement Date Received by Manufacturer10/29/2024
Initial Report FDA Received Date10/01/2024
Supplement Report FDA Received Date11/13/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured02/01/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GANCICLOVIR, MFR UNK; GANCICLOVIR, MFR UNK; UNSPECIFIED IV LINE/GIVING SET, MFR UNK
Patient SexUnknown